JustMommies Message Boards

JustMommies Message Boards (http://www.justmommies.com/forums/)
-   Trying to Conceive Your First Child (http://www.justmommies.com/forums/f131-trying-to-conceive-your-first-child/)
-   -   the othr half---so down and out (http://www.justmommies.com/forums/f131-trying-to-conceive-your-first-child/2622750-othr-half-so-down-and-out.html)

left_field February 6th, 2013 01:15 PM

the othr half---so down and out
 
well the other part to why I'm so down these last 2 weeks........:needhug:

I have asthma problems and the cold weather triggers it, so since Christmas I've had problems. I've had to use my inhaler one every night for the past two weeks there about and that's too much..one of the side effects of the inhaler is dizziness and light headedness.....I actually passed out the other night and knocked myself senseless...head first into the bathroom tiled floor, big chicken egg on my forehead, and just feeling dizzy and off......guess that big label that says may cause dizziness is there for a reason!!:rolleyes:....

anyway just like the last 2 years I've been put on quick short dose of prednisone to knock it out of me.....so yea, that means I'm out this month too cause my dr. rather me wait while on it....so can try again next month...the dose is only like 10 days but oh well.....:whine::cry::tantrum:

:shoot: ASTHMA

:shoot: The WAITING

momology February 6th, 2013 01:24 PM

Re: the othr half---so down and out
 
:bighug:

I am so sorry!!! Asthma can be so rough, sorry you are having such a terrible time with it right now!!! Then on top of that. . . having to sit out a cycle makes it even worse!! I hope the prednisone gets you feeling better fast! Hopefully you will be feeling much better and all ready to go for the next cycle!!!

GollyMolly February 6th, 2013 01:35 PM

Re: the othr half---so down and out
 
What type of inhaler do you take? I'm a respiratory therapist and that is not a side effect you should put up with. Albuterol will do that to some people, if thats what you're on you should ask your doc about xopenex, much less side effects. Try wearing a mask when you go outside to help stop the cold from triggering your asthma too. It helps a lot of my patients. I'm suprised your doc told you to wait while on prednisone. Mine actually has me taking short bursts of prednisone when my rheumatoid arthritis flares while TTC because I've had to stop taking all of my other meds. Regardless I hope things get better with your breathing and I feel your pain about having a chronic condition while TTC, it makes it that much more frustrating.

Nicholle ttc February 6th, 2013 01:45 PM

Re: the othr half---so down and out
 
:bighug: I'm so sorry sweetie! I hope that you feel better soon! I had asthmas as a kid and it was the worst. I know it only gets worse with age. :( Here's another :bighug:

plan4fate February 6th, 2013 01:50 PM

Re: the othr half---so down and out
 
*hugs* I'm so glad mine only flares now when I'm sick. I hope you feel better soon!

left_field February 6th, 2013 02:15 PM

Re: the othr half---so down and out
 
Quote:

Originally Posted by GollyMolly (Post 27062393)
What type of inhaler do you take? I'm a respiratory therapist and that is not a side effect you should put up with. Albuterol will do that to some people, if thats what you're on you should ask your doc about xopenex, much less side effects. Try wearing a mask when you go outside to help stop the cold from triggering your asthma too. It helps a lot of my patients. I'm suprised your doc told you to wait while on prednisone. Mine actually has me taking short bursts of prednisone when my rheumatoid arthritis flares while TTC because I've had to stop taking all of my other meds. Regardless I hope things get better with your breathing and I feel your pain about having a chronic condition while TTC, it makes it that much more frustrating.

Thanks ladies.

@ GollyMolly It's ventolin that I'm on.... actually I'm fine in the day it's just nights..everything seems to be worse in the night...... as far as the dr telling me to wait it out, he did say that they sometimes have to give pregnant women prednisone but he rather it not be in my system and the less stuff I'm on the better....also to make sure my asthma is controlled and to make sure I start feeling better with the dizziness...........I do think that is whats making me feel dizzy and lightheaded..... when I passed out I actually got up in the middle of the night (3am) and used it standing up and thats when I got so lightheaded I edged over, sat on the toilet to 'catch myself' and even put my head down between my legs but still passed out....oh I'm going to try zyrtec for a bit as well to help with my allergies which hopefully will help my asthma........... thanks for you input..greatly appreciated..

My DH is going to be so disappointed when I tell him we can't TTC this month, even though I don't think it would be a tragedy if it happened but who knows if conceiving at the same time I am taking steroids if it will have negative effects.... :confused:

AshleyO February 6th, 2013 02:49 PM

Re: the othr half---so down and out
 
Big hug to you! I hope that it gets better soon!

Cait&AngelAbove February 6th, 2013 04:07 PM

Re: the othr half---so down and out
 
I am so sorry!!!

SierraWinter February 6th, 2013 07:48 PM

Re: the othr half---so down and out
 
Hi - I don't usually poke into this board but read this and hope you don't mind me interjecting my opinion. I have severe asthma (on a methacholine challenge test I have a severe reaction to the lowest dose). I get terribly sick on Albuterol (which is Ventolin). Xopenex has way less side effects for me (my husband tells me its due to the receptors that Albuterol effects vs the receptors that Xopenex effects). You can even get Xopenex breathing treatments in the ER. When the respiratory therapist gave me 4 puffs of Albuterol to pull me out of the methacholine induced attack (to diagnose me) I vomited for over six hours straight, and ended up in the ER. You should not be having the side effects you're getting, regardless of the day. My asthma is worse at night, I think that's fairly typical.

My husband and I are TTC our first child through all of this as well. Its frankly been a nightmare but I feel we are getting a handle on it. Prednisone isn't as pregnancy friendly either however there are alternatives. My old family practice doc kept putting me on prednisone when I would get bad. My new allergy and immunology doctor (knowing we are TTC) put be on inhaled corticosteroids, which are MUCH safer than prednisone! They also dont have the side effects that I get from prednisone since its primarily concentrated into your lungs. I was concerned about them at first, my husband is a research scientist and I pestered him till he did a bunch of research on the studies done (since he can make way more sense out of them & has access to some medical info i don't). They are significantly more safe than pred and are fairly safe through pregnancy.

Once you get pregnant the asthma still has to be kept under control. My doctor tells me due to the severity of my asthma, my pregnancy could be risky in the 3rd trimester. But if you're TTC your doctors should go ahead and put you on the safer pregnancy drugs, not make you stop. If you're having to use your rescue inhaler that much its a good sign you need daily maintenance with an inhaled steroid. Its especially important to control the asthma through pregnancy due to the increased fluid around your lungs in the 3rd trimester, my doc said it can lead to respiratory failure if it is not help under control. So far it seems the safest oral steroid for pregnancy (according to my allergy and immunology specialist) is Pulmicord Flexhaler.

I really feel for you, its tough balancing all the meds, making sure you're being safe and desperately wanting a baby! I've been dealing with the bad asthma and med stuff since April of last year. Feel free to PM me if you ever need to chat. You might also want to consider wearing a MediAlert bracelet if ya don't already wear one. I just updated mine to pregnant! I want to be extra safe if anything happens and no one else is around. :hug: to you!

ErinBoshnyak1985 February 7th, 2013 04:08 AM

Re: the othr half---so down and out
 
:bighug: get better soon!!
I agree with :shoot: WAITING
Argh!!!!!

left_field February 7th, 2013 06:16 AM

Re: the othr half---so down and out
 
Thanks all for your input. I am only bothered with my asthma a few time through the winter... I don't live in a cold place at all so it's when we have a 'cold' snap here and there. And tank the Lord I never even know I have asthma AT ALL though the summer or rest of the year. That's why he doesn't want to put me on the inhaler that I would use every day indefinitely.

And now here's the Murphy law kicker..ready for this...........so just yesterday is when I decided to go to him and he tells me to take zyrtec and prescribes prednisone. I take zyrtec before bed and of course was going to start the prednisone today since it starts out 2 a day...........I had ZERO trouble with my astham last night... ZILCH, NADDA, NUTTIN'!!! SLEPT straight through!!! Now this is NOT a complaint :rolleyes: I still started the prednisone this morning.......

Thanks all for your comments and advise....

SmilingSam February 7th, 2013 06:40 AM

Re: the othr half---so down and out
 
Medical issues are booooooooo.

But I'm glad you got some sleep last night!

butterfly721 February 7th, 2013 10:29 AM

Re: the othr half---so down and out
 
I'm so sorry to hear about your asthma and that you passed out and bumped your head. I hope that you feel better soon!! :heart:


All times are GMT -7. The time now is 12:41 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0
Copyright © 2003-2012 JustMommies.com, All Rights Reserved.